MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-B
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a ruby coil and a lantern delivery microcatheter (lantern).During the procedure, the physician experienced resistance while advancing a ruby coil through the lantern and subsequently, the ruby coil became stuck within the lantern.Therefore, the lantern and the ruby coil were removed together.The procedure was completed using a new ruby coil and a new lantern.It should be noted that there was no alleged device deficiency or damage to the first lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil and lantern confirmed that the coil was stuck inside the lantern.Evaluation revealed that the lantern was ovalized near the distal tip.If the lantern is forcefully pinched or gripped, or is otherwise mishandled at extreme angles during use, damage such as this may occur.The embolization coil was unable to be removed from the lantern due to the ovalization.The ovalization likely contributed to resistance during the procedure and the ruby coil embolization coil becoming stuck.The ruby coil pusher assembly was not returned for evaluation.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12957892
Report Number3005168196-2021-02760
Device Sequence Number1728844
Product Code HCG
UDI-Device Identifier00814548018393
UDI-Public00814548018393
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-B
Device Catalogue NumberRBY4C0860
Device Lot NumberF104509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/31/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005